Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 293, NWS Fort Worth, TX

June 14, 2003Montague County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 14, 2003, 6:44 PM CDT for Montague County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2003, 6:44 PM CDT (23:44 UTC)
Expired
Jun 14, 2003, 7:45 PM CDT
In force
61 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Montague County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 120 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2003-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2003-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-313 J/kg
Mixed-layer LCL
1134 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

430 
WUUS54 KFWD 142344
SVRFTW
TXC337-150045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
643 PM CDT SAT JUN 14 2003

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTAGUE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 745 PM CDT

* AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF ST. JO...MOVING SOUTH AT 5
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FORESTBURG AROUND 655 PM CDT

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

LAT...LON 3374 9750 3371 9767 3348 9770 3347 9748

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:15 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 14, 3:15 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CDT SAT JUN 14 2003

THIS AFTERNOON REMAINS QUIET RELATIVE TO WHAT WEVE SEEN DURING THE
LAST FEW DAYS. SCATTERED THUNDERSTORMS ARE FORMING BETWEEN
THE METROPLEX AND PARIS...WITH MORE WIDESPREAD STORMS OVER
SOUTHERN OKLAHOMA. THE STEERING FLOW IS NOT TERRIBLY STRONG...
WHICH WILL LIMIT OVERALL COVERAGE. WILL KEEP THE HIGHEST POPS
TONIGHT ACROSS THE NORTHEAST...40-50 PERCENT...AND LEAVE
30S ELSEWHERE. WE WILL CONTINUE TO SEE A CHANCE OF THUNDERSTORMS
DURING THE NEXT FEW DAYS...WITH THE HIGHEST POPS NEAR THE UPPER
TROUGH WHICH WILL SLOWLY SWING SOUTHEASTWARD FROM SOUTHWESTERN
OKLAHOMA INTO WESTERN LOUISIANA/EAST TEXAS DURING THE NEXT 72
HOURS.

FCSTID =   58
DFW   66  86  67  87 /  30  30  20  30
ACT   67  85  65  88 /  30  40  30  30
PRX   68  84  66  86 /  50  40  30  30
DTO   66  85  66  87 /  30  30  20  30
TKI   67  85  67  87 /  40  30  20  30
DAL   68  87  69  87 /  30  30  20  30
TRL   68  85  69  87 /  40  40  20  30
CRS   67  86  68  87 /  30  40  30  30
TPL   67  86  66  89 /  30  40  30  30

.FWD...NONE.
Hazardous weather outlook, Jun 14, 3:45 PM CDT, 2 hours 59 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT SAT JUN 14 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH TEXAS TONIGHT.
ALTHOUGH AN ISOLATED THUNDERSTORM COULD PRODUCE HAIL TO DIME SIZE...
OR A WIND GUST TO 60 MILES AN HOUR...NO ORGANIZED SEVERE
THUNDERSTORMS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH TUESDAY AND A SLIGHT
CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH SATURDAY.  A WEAK UPPER
LEVEL LOW PRESSURE SYSTEM WILL REMAIN NEARLY STATIONARY OVER TEXAS.
THIS SYSTEM WILL TRIGGER WIDELY SCATTERED TO SCATTERED THUNDERSTORMS
ACROSS THE REGION...BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 5:28 PM CDTSevere Thunderstorm WarningFWDCollin47 min
Jun 14, 6:18 PM CDTSevere Thunderstorm WarningFWDDallas42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.